Have Mental Health Questions? Ask a Psychiatrist Online
Not a Mental Health Question?
How JustAnswer Works:
Ask an Expert
Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
Get a Professional Answer
Via email, text message, or notification as you wait on our site.
Ask follow up questions if you need to.
100% Satisfaction Guarantee
Rate the answer you receive.
Ask Karyn Jones Your Own Question
Mental Health Professional
Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
Type Your Mental Health Question Here...
Karyn Jones is online now
I have been on antidepressants for years. Last September I
This answer was rated:
I have been on antidepressants for years. Last September I stopped taking my medication abruptly (I was on maximum dose venlafaxine at the time) - which, I know was a stupid thing to do, but I was fed up at the time. I subsequently became depressed again and my doctor changed me to duloxetine (30mg twice daily). I started to feel ok initially, but have found myself crying again and not wanting to make any plans for my future. Could I have messed up my body's ability to produce serotonin by stopping my medication so abruptly in the past? Are there any supplements I can take with the duloxetine? Many thanks. Amanda.
Share this conversation
replied 6 years ago.
Hello Amanda, my name is XXXXX XXXXX you for bringing your concerns to Just Answer...with regards XXXXX XXXXX medication..and I am sorry that you are presently going through such a difficult time ...
I suspect that you are still' experiencing the side effects of an abrupt withdrawal form Venlafaxine...unfortunately ..not very pleasant for you at all..After two years of taking a high dose your body most likely became dependent upon it ..and so ceasing abruptly would have thrown it into shock and emphasized further side effects ..at times it takes the body just as long to cease from medication as to just as long
as it took it to get used to it....
..so definitely to cease altogether from it must always be done gradually...
A natural remedy to help boost your system and 'flush' out drug residue trapped in your tissues is done simply by drinking a glass of pure orange drink morning and afternoon each day plus as much water as you can stand ...
Depending upon your present diet ...and to help adjust your serotonin levels,and boost energy levels its useful to know that one of the essential amino acids the human body uses to synthesize proteins is known as
When food rich in tryptophan is consumed, it is converted in to vitamin B3 by the liver. The conversion of tryptophan into niacin (vitamin B3) balances the level of this vitamin in the blood stream.
Tryptophan is also a precursor of serotonin.
It helps in regulating the
patterns, appetite and mood of an individual...so when you consume foods high in tryptophan the serotonin levels in the body rises. Hence, it is used in treatment of various conditions such as depression,
You must be aware of the fact amino acids are the building blocks of proteins and help in neurotransmission of messages to and from the brain. There are times eating certain kinds of food could make you feel relaxed, feel good and at times drowsy. These are some foods rich in tryptophan. For instance, some people feel tired after consuming grilled turkey. This is because
is a meat rich in tryptophan. The other foods high in tryptophan include the following
Milk - Drinking milk
before going to bed at night is a good idea. This allows you to sleep well at night. Soy milk is also a good source of tryptophan.
Both red and lean meat such as beef, mutton, chicken and turkey are rich in tryptophan.
cheese to your daily diet. You could use various kinds of cheese such as cottage cheese, cheddar, Swiss cheese, tofu and so on. Gruyere, a variety of swiss cheese very rich in tryptophan.
The other major foods high in tryptophan includes fruits such as bananas, all kinds of nuts including hazel nuts, fish, eggs, yogurt, roasted seeds of pumpkin, sesame and sunflower. Consumption of red or brown rice would also help to increase the tryptophan in the blood stream.
When you consume foods high in carbohydrate, the body immediately releases insulin to clear the amino acids that compete with tryptophan. Tryptophan is not affected by insulin; hence once the other amino acids are cleared by insulin, tryptophan reaches the brain. This is reason why, you feel drowsy after consuming foods high in carbohydrate and this could be also the reason why carbohydrate is known as the "comfort"
This is a very natural remedy for you and if you can eat some of the above foods every day you will begin to feel the benefits...
Also its good to be aware that your new medication 'Duloxetine' will take time to get used to your system.....another adjustment that your body must make..
I do hope that this has been of help to you...natural food intake and fluids/juice are the best form of anti-dote for this...and adjusting your diet...Please be encouraged Amanda these symptoms won't last for ever..they will go ...Please 'accept' my response if it has been helpful to you as it also helps greatly to keep this valuable service going for you and others in the future...
Take good 'self' care' now my thoughts are with you in this..
Best wishes & kind thoughts
Karyn J (ProfClinicalDipCounBMin)
Karyn Jones and other Mental Health Specialists are ready to help you
Ask your own question now
Share this conversation
Related Mental Health Questions
I don't know what it is... like right now as I'm typing
I was taking 40 mg cipralex after that I decided to decrease
Oh is this a real person? My mom just sent me this link
I was invited to stay the house of a friend that I knew from
On the weekends Im a social drinker but also have an anxiety
I'm a 24 yo mom of two boys. I have been feeling anxious
I recently started EMDR with a therapist who I have worked
I was recently diagnosed with OCD and I am scared I might be
My 12 year old had my 8 year old suck his penis I have no
I was hoping to get some guidance on adjusting my daughter's
Ask a Mental Health Professional
Get a Professional Answer. 100% Satisfaction Guaranteed.
17 Mental Health Professionals are Online Now
Type Your Mental Health Question Here...
Terms of Service
Privacy & Security
© 2003-2017 JustAnswer LLC